EconPapers    
Economics at your fingertips  
 

The Existence of Maximal Elements: Generalized Lexicographic Relations

Jens Hougaard () and Mich Tvede

No 01-05, Discussion Papers from University of Copenhagen. Department of Economics

Abstract: In the present paper, the existence of maximal elements for binary relations are studied. Generalized lexicographic relations are introduced, and some results on existence of maximal elements are provided. A simple example shows that economies with "lexicographic consumers" need not have equilibria even though demand functions associated with generalized lexicographic relations may be continuous for positive prices.

Keywords: Maximal Elements; Binary Relations; Lexicographic Relations (search for similar items in EconPapers)
JEL-codes: D11 (search for similar items in EconPapers)
Pages: 9 pages
Date: 2001-05
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.econ.ku.dk/english/research/publications/wp/2001/0105.pdf/ (application/pdf)

Related works:
Journal Article: The existence of maximal elements: generalized lexicographic relations (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kud:kuiedp:0105

Access Statistics for this paper

More papers in Discussion Papers from University of Copenhagen. Department of Economics Oester Farimagsgade 5, Building 26, DK-1353 Copenhagen K., Denmark. Contact information at EDIRC.
Bibliographic data for series maintained by Thomas Hoffmann ().

 
Page updated 2025-03-30
Handle: RePEc:kud:kuiedp:0105